Florida, 2013Tornado in Florida, October 8, 2013
October 8, 2013 · NWS TBW · 1 event in 1 county or zone
A few isolated showers developed over Tampa Bay. One of which produced a brief waterspout that moved onshore at MacDill Air Force Base.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few isolated showers developed over Tampa Bay. One of which produced a brief waterspout that moved onshore at MacDill Air Force Base.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Oct 8, 8:36 AM EST, 5 hours 48 minutes earlier.
Area forecast discussion, Oct 8, 8:36 AM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
936 AM EDT TUE OCT 8 2013
.UPDATE...WEAK FRONTAL BOUNDARY REMAINS OVER NORTH FLORIDA THIS
MORNING WITH A WIND SHIFT LINE FROM JUST NORTH OF DAYTONA BEACH
WESTWARD THROUGH CITRUS COUNTY AND INTO THE GULF. THE DRIER AIR IS
LOCATED WELL BEHIND THIS LINE AND IS SLOWLY APPROACHING CROSS
CITY. FOR THE MOST PART...MODELS ARE GENERATING SHOWERS THIS
AFTERNOON ALONG AND TO THE SOUTH OF THE DRY AIR RATHER THAN ALONG
THE WIND SHIFT LINE. THERE IS SO MUCH DRY AIR ABOVE 850 MBS THAT
THE CHANCES OF SEEING ANY THUNDER ARE ALMOST ZERO. IN FACT...IF IT
WERENT FOR THE UPPER-LEVEL IMPULSE MOVING ACROSS THE STATE THIS
AFTERNOON...I WOULD BE TEMPTED TO LEAVE ANY MENTION OF SHOWERS OUT
OF THE FORECAST ALTOGETHER.
FOR THE UPDATE...WITH NO REAL HEATING TAKING PLACE UNTIL LATER...
I WILL KEEP ANY SHOWER MENTION TO JUST THE AFTERNOON HOURS. EVEN
THEN...BEST CHANCES WILL REMAIN NORTH OF TAMPA BAY WITH NO MENTION
OF SHOWERS FROM SARASOTA COUNTY SOUTH. DRY AIR WILL CONTINUE TO
FILTER IN TONIGHT WITH SLIGHTLY COOLER TEMPERATURES THROUGH THE
REMAINDER OF THE WEEK.
THE GRIDDED FORECAST AND POINT AND CLICKS ON THE WEB HAVE BEEN
UPDATED. THE TEXT ZONE PRODUCTS WILL BE OUT BY 10 AM.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY...WITH SOME HIGH
CEILINGS AS AN U/L TROF MAKES ITS WAY THROUGH THE AREA. ISOLATED
MVFR CONDITIONS ARE POSSIBLE TOMORROW MORNING BEFORE TROF EXITS
OUR AREA.
&&
.MARINE...WINDS HAVE DIMINISHED BUT SOME RESIDUAL SWELL CONTINUES
WITH COMBINED SEAS UP TO 4 OR 5 FEET WELL OFFSHORE. THE SWELL IS
NOW MOVING FROM NORTH TO SOUTH AND WILL BE DIMINISHING THROUGHOUT
THE DAY. THE CURRENT FORECAST IS IN GOOD SHAPE SO JUST MINOR
TWEAKS PLANNED THIS MORNING.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
UPDATE/MARINE...JILLSON
AVIATION...LEWISHazardous weather outlook, Oct 8, 3:41 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
441 AM EDT TUE OCT 8 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-082045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
441 AM EDT TUE OCT 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...RIP CURRENT IMPACT...
WEST TO NORTHWEST WINDS ASSOCIATED WITH THE PASSAGE OF A WEAK COLD
FRONT WILL LEAD TO AN INCREASED RISK FOR RIP CURRENTS AT AREA
BEACHES TODAY. RIP CURRENTS CAN PULL EVEN STRONGER SWIMMERS OUT TO
SEE..SO PEOPLE AT THE BEACH SHOULD EXERCISE EXTRA CAUTION TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CARLISLE
In the hours before
Special weather statement, Oct 8, 1:22 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
222 PM EDT TUE OCT 8 2013
FLZ051-081830-
HILLSBOROUGH-
222 PM EDT TUE OCT 8 2013
...WATERSPOUT APPROACHING THE SHORELINE IN TAMPA NEAR MACDILL
AIR FORCE BASE...
AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS RECEIVED
SEVERAL REPORTS OF FUNNEL CLOUDS NEAR THE GANDY BRIDGE. DOPPLER
RADAR SHOWED THE STORM MOVING EAST AT 10 MPH. ANY POTENTIAL
WATERSPOUT COULD BRIEFLY COME ASHORE NEAR THE WESTERN PORTIONS OF
SOUTHERN TAMPA NEAR THE GANDY BRIDGE.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 46.
A WATERSPOUT THAT MOVES ONTO LAND BECOMES A TORNADO. SHORELINE
RESIDENTS SHOULD REMAIN ALERT...AND BE PREPARED TO MOVE TO SAFETY
QUICKLY.
&&
LAT...LON 2799 8262 2798 8244 2790 8245 2790 8246
2792 8248 2786 8248 2785 8246 2781 8247
2783 8254 2785 8256 2793 8254 2793 8257
2796 8256 2796 8262
TIME...MOT...LOC 1820Z 274DEG 9KT 2790 8254
RAGSpecial weather statement, Oct 8, 2:15 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 PM EDT TUE OCT 8 2013
FLZ051-081930-
HILLSBOROUGH-
315 PM EDT TUE OCT 8 2013
...WATERSPOUT APPROACHING THE WESTSHORE AREA OF SOUTHERN TAMPA NEAR
MACDILL AIR FORCE BASE...
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH A WATERSPOUT...4 MILES SOUTH OF GANDY BRIDGE...
MOVING EAST AT 15 MPH.
A WATERSPOUT THAT MOVES ONTO LAND BECOMES A TORNADO. SHORELINE
RESIDENTS SHOULD REMAIN ALERT...AND BE PREPARED TO MOVE TO SAFETY
QUICKLY.
&&
LAT...LON 2787 8254 2789 8255 2793 8254 2792 8248
2786 8248 2785 8246 2783 8246 2781 8247
2783 8254 2785 8256 2786 8256
TIME...MOT...LOC 1915Z 278DEG 12KT 2784 8254
RAGTornado, Hillsborough
- When
- October 8, 2:24 PM EST to 2:26 PM EST
- Where
- Hillsborough County, 1.33 mi S of (Mcf)mc Dill Afb to 1.34 mi SSE of (Mcf)mc Dill Afb
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Reported by
- Other Federal Agency
- Coordinates
- 27.831, -82.517
The weather observer at MacDill Air Force Base reported waterspout over Tampa Bay.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Waterspouts in Gulf of Mexico, October 8, 20133 events
- Waterspouts in South Atlantic Coastal Waters, October 8, 20133 events
- High Wind in Alaska, October 8, 201367 kt wind · 2 events
- High Wind in California, October 8 to 9, 201378 kt wind · 2 events
- Heavy Rain in Florida, October 8, 20131 event
- High Wind in Alaska, October 8, 2013$1,000 · 84 kt wind · 1 event
- Waterspout in Gulf of Mexico, October 8, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475352.